MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

X-SPINE SYSTEMS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number T066-0045
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that during an acdf revision due to nonunion, a forceps implant inserter and a guided angled awl were broken.The initial surgery was reportedly a non-x-spine product.There were no reported patient complications associated with the instrument malfunctions.The following mdrs correspond to this event: 3005031160-2019-00043.The forceps implant inserter was assessed.The distal portion of an arm on the forceps implant inserter was broken from the instrument.It was reported that when the surgeon squeezed the handles of the forceps implant inserter closed, one of the tips broke off approximately 4cm back from the distal tip.It may be possible that excessive pressure applied to the handles of the device contributed to the instrument malfunction.The surgeon was removing a cervical cage that was not manufactured by the company when the forceps implant inserter was broken.The teeth on the top and bottom of the implant are intended to prevent implant migration.These teeth may have prevented normal removal of the implant, resulting in the use applying excessive pressure to the instrument handles.A dhr review was performed for the forceps implant inserter and the device met all required specifications prior to initially being released to distribution on 06/03/2015.
 
Event or Problem Description
The complainant reported that during an acdf revision due to nonunion, a forceps implant inserter and a guided angled awl were broken.The initial surgery was reportedly a non-x-spine product.There were no reported patient complications associated with the instrument malfunctions.The following mdrs correspond to this event: 3005031160-2019-00043.

Brand Name
IRIX-C CERVICAL INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key9088042
Report Number3005031160-2019-00044
Device Sequence Number14168784
Product Code OVE
UDI-Device IdentifierM697T06600451
UDI-PublicM697T06600451
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT066-0045
Device Lot Number13602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2019
Initial Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;